Georgia, 2007Hail and Damaging Wind in Georgia, July 13, 2007
July 13, 2007 · NWS JAX · 2 events in 2 counties and zones
Mean layer southwest flow focused the sea breeze collision along the Interstate 95 corridor in the afternoon. A short wave trough moved through the region and destabilized the atmosphere in concert with daytime heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mean layer southwest flow focused the sea breeze collision along the Interstate 95 corridor in the afternoon. A short wave trough moved through the region and destabilized the atmosphere in concert with daytime heating. Scattered severe storms developed across the region in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 7:45 AM EST, 5 hours earlier.
Area forecast discussion, Jul 13, 7:45 AM EST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT FRI JUL 13 2007
.UPDATE...
1000-500 SWLY FLOW WILL CONTINUE TODAY AS THE MEAN LAYER RIDGE
WILL REMAIN IN SOUTH FL. EXPECT CONVECTION TO INITIATE ALONG THE
WEST COAST SBRZ EARLY THIS AFTERNOON AS SURFACE TEMPERATURES
RISE. WEAKER SWLY FLOW WILL ALLOW THE EAST COAST SBRZ TO REACH THE
I-95 CORRIDOR BEFORE IT INTERCEPTS THE WEST COAST SBRZ. ONCE AGAIN
WE WILL HAVE THE POTENTIAL FOR ISOLATED SEVERE WEATHER INCLUDING
WET MICROBURST ALONG THE SBRZ COLLISION. FURTHER TO OUR WEST A
SHORT WAVE CURRENTLY OVER AL IS SET TO MOVE IN OUR CWA LATE THIS
AFTERNOON AND KICK OFF SOME CONVECTION IN S GA. HIGHER DEWPOINTS
IN FL WILL BE PULLED UP INTO S GA THAT WILL HELP DESTABILIZE THE
ATMOSPHERE AS THE SHORTWAVE MOVES THROUGH.
&&
.AVIATION...
MVFR VSBYS IN FOG THIS MORNING WILL DISSIPATE QUICKLY WITH VFR
CONDS MUCH OF THE DAY. ISOLD/SCTD IFR/MVFR CIGS/VSBYS WILL BE
POSSIBLE WITH SHWR/TSTM ACTIVITY AT TAF SITES THIS AFTN/EVE.
&&
.MARINE...
LIGHT SWLY WINDS OF 10-15 KT WILL CAN BE EXPECTED WITH SEAS OF 2-4
FT FOR THE REST OF TODAY AS THE NOCTURNAL SURGE ENDS. SCATTERED
THUNDERSTORMS WILL TRACK EAST INTO THE NEAR AND OFF SHORE WATERS
LATER THIS AFTERNOON AND WILL PUSH WELL OFF SHORE BY THE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 97 72 90 72 / 20 30 70 40
SSI 91 77 87 76 / 20 30 50 40
JAX 95 75 90 73 / 30 30 60 30
SGJ 92 76 88 74 / 40 30 50 30
GNV 94 74 89 72 / 40 30 60 30
OCF 93 74 89 71 / 40 30 50 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
BARRON/HESS/KERNS
Hazardous weather outlook, Jul 13, 10:30 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT FRI JUL 13 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EDT FRI JUL 13 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
..ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
FROM LATE THIS MORNING THROUGH THE EVENING HOURS. THE BEST
COVERAGE WILL BE SOUTH OF I-10. THE STRONGEST STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL...STRONG AND GUSTY WINDS...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE
POSSIBLE OVER INTERIOR SECTIONS MAINLY SOUTH IF I-10 THIS AFTERNOON
DUE TO THE WEST AND EAST COAST SEA BREEZE COLLISION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/HESS
In the hours before
Special weather statement, Jul 13, 11:44 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT FRI JUL 13 2007
FLZ024-GAZ164>166-131715-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
1244 PM EDT FRI JUL 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...NASSAU
AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 115 PM EDT...
AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF TARBORO TO 9 MILES WEST OF ST. GEORGE...MOVING SOUTHEAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TARBORO...FOLKSTON...KINGS FERRY...HILLIARD...CALLAHAN...
BRYCEVILLE...ST. GEORGE...KINGSLAND AND COLESBURG THROUGH 115 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 13, 11:56 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1256 PM EDT FRI JUL 13 2007
FLZ037-040-131745-
MARION-PUTNAM-
1256 PM EDT FRI JUL 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM
EDT...
AT 1256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF SALT SPRINGS TO OCKLAWAHA...MOVING EAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...
OCKLAWAHA...MOSS BLUFF...LYNNE...SALT SPRINGS...JUNIPER SPRINGS...
WELAKA...GEORGETOWN...POMONA PARK AND LAKE COMO THROUGH 145 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 13, 12:04 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
104 PM EDT FRI JUL 13 2007
FLZ035-131745-
GILCHRIST-
104 PM EDT FRI JUL 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...
AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BELL...MOVING NORTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELL THROUGH 145
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 13, 12:36 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT FRI JUL 13 2007
FLZ024-131800-
NASSAU-
136 PM EDT FRI JUL 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT...
AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF YULEE...OR 7 MILES
SOUTHWEST OF ST. MARYS...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND YULEE...FERNANDINA BEACH
AND AMELIA CITY THROUGH 200 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Special weather statement, Jul 13, 12:39 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT FRI JUL 13 2007
FLZ037-038-040-131830-
FLAGLER-MARION-PUTNAM-
139 PM EDT FRI JUL 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION...PUTNAM
AND FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 230 PM EDT...
AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM LAKE COMO TO 14
MILES SOUTH OF GEORGETOWN...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SAN MATEO...
POMONA PARK...LAKE COMO...GEORGETOWN...CRESCENT CITY...ANDALUSIA...
PALM COAST...FLAGLER BEACH AND ESPANOLA THROUGH 230 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jul 13, 12:45 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI JUL 13 2007
FLZ021-131815-
SUWANNEE-
145 PM EDT FRI JUL 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT...
AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BRANFORD...OR 10 MILES WEST OF
ICHETUCKNEE SPRINGS STATE PARK...MOVING NORTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...
BRANFORD...HILDRETH AND ICHETUCKNEE SPRINGS STATE PARK THROUGH 215 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Hail, Camden
- When
- July 13, 12:45 PM EST
- Where
- Camden County, 3.65 mi NE of St Marys Arpt
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 30.790, -81.510
Penny size hail was reported at Kings Bay Submarine Base. Large tree limbs were blown down about 4 miles northwest of the base.
Thunderstorm Wind, Charlton
- When
- July 13, 2:55 PM EST
- Where
- Charlton County, 0.91 mi SW of Folkston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.820, -82.030
Large tree limbs were blown down and damaged power lines. Power was out along Georgia Highway 121 near Chester.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, July 13, 2007$1.3 million · EF0 · 20 events
- Flash Flooding in Texas, July 13 to 14, 2007$1.6 million · 5 events
- Damaging Winds and Strong Wind in Mississippi, July 13 to 14, 2007$85,000 · 57 kt wind · 18 events
- Damaging Winds in Georgia, July 13, 2007$23,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in New York, July 13, 2007$25,000 · 50 kt wind · 2 events
- Damaging Winds in Louisiana, July 13, 2007$25,000 · 55 kt wind · 2 events
- Heat in Montana, July 13 to 31, 200716 events
- Flash Flood in Texas, July 13, 2007$20,000 · 1 event
- Flash Flood and Damaging Winds in Texas, July 13 to 14, 2007$15,000 · 56 kt wind · 3 events
- Damaging Wind in Arkansas, July 13, 2007$15,000 · 55 kt wind · 1 event
- Flash Flooding in Arkansas, July 13, 20077 events
- Hail and Damaging Winds in Texas, July 13, 2007$3,000 · 1.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44005, 44006.